MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Obstruction/Occlusion (2422)
Date of Event 03/27/2025
Type of Reportable Event Death
Event or Problem Description
It was reported on (b)(6) 2025 a 28mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer torqvue 45x45 delivery sheath to treat a left atrial appendage (laa).The patient's laa was measured under the following views: 24mm at 0 degrees, 20mm at 45 degrees, 22mm at 90 degrees, and 19mm at 135 degrees.The landing zone was measured at 27mm under angiography in right anterior oblique (rao).Transesophageal echocardiogram (tee) was used during the procedure.The patient's left atrial pressure was 12 mmhg.During the procedure the occluder was partially re-captured multiple times.The occluder was removed from the patient and re-sized to a new 34mm amplatzer amulet left atrial appendage occluder.The occluder was deployed.It was noted that there was a 30-40% mitral shoulder in the high transesophageal echocardiography (tee) angle and minimal separation between the lobe and the disc.Due to this close criteria were not completely met.There was visible compression on the lobe in the shape of a tire.The end screw offset and the occluder did not move or migrate during a tug test.The occluder was released from the delivery cable.A leak was observed that was less than 1mm.Within an hour post-procedure the patient presented with chest discomfort.It was discovered via chest x-ray that the occluder embolized to the left atrium and caused a partial blockage.The occluder was surgically explanted.Per the physician, the occluder embolized due to poor stability.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device migration, an hour after the implant and residual shunt was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.From the imaging received it was noted that there was little compression and a leak on the mitral aspect of the device.The device did not meet all signs of close criteria.The device had a mitral shoulder and was not 2/3 past the level of the circumflex and very little separation noted on fluoro.The disc after a tension test was pushed in by the delivery cable which may have de-stabilized the device as well.Based on the information received, the cause of the reported events were due to procedural complications.However, this could not be conclusively determined.The reported unexpected surgical intervention was a result of case-specific circumstances as the device was surgically removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 28mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer torqvue 45x45 delivery sheath to treat a left atrial appendage (laa).The patient's laa was measured under the following views: 24mm at 0 degrees, 20mm at 45 degrees, 22mm at 90 degrees, and 19mm at 135 degrees.The landing zone was measured at 27mm under angiography in right anterior oblique (rao).Transesophageal echocardiogram (tee) was used during the procedure.The patient's left atrial pressure was 12 mmhg.During the procedure the occluder was partially re-captured multiple times.The occluder was removed from the patient and re-sized to a new 34mm amplatzer amulet left atrial appendage occluder.The occluder was deployed.It was noted that there was a 30-40% mitral shoulder in the high transesophageal echocardiography (tee) angle and minimal separation between the lobe and the disc.Due to this close criteria were not completely met.There was visible compression on the lobe in the shape of a tire.The end screw offset and the occluder did not move or migrate during a tug test.The occluder was released from the delivery cable.A leak was observed that was less than 1mm.Within an hour post-procedure the patient presented with chest discomfort.It was discovered via chest x-ray that the occluder embolized to the left atrium and caused a partial blockage.The occluder was surgically explanted.Per the physician, the occluder embolized due to poor stability.The patient status was hospitalization.On (b)(6) 2025 the patient went into asystole.The patient had a do not resuscitate (dnr) order, therefore no intervention was performed.The patient passed away.
 
Additional Manufacturer Narrative
An event of device migration, an hour after the implant, residual shunt and patient death after two months of implant was reported.Information from the field indicated that close criteria were not completely met.Also noted that embolized to the left atrium and caused a partial blockage.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of device embolization is most likely related to device oversizing and not achieving a stable device position.And the cause of the reported death could not be conclusively determined.The reported unexpected surgical intervention was a result of case-specific circumstances as the device was surgically removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.From medical review: the death occurring more than 2 months post-implant it is unlikely to be related to the implant procedure or amulet occluder since the device was explanted surgically.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21875034
Report Number2135147-2025-02096
Device Sequence Number18108981
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)290831(10)10541678
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number10541678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/28/2025
05/28/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/02/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexMale